View Single Post
Old 02-05-2013, 02:03 PM   #46
Eilonwy
 
Eilonwy's Avatar
 
Join Date: Feb 2006
Posts: 12,143
Default

Herbs and supplements are just as likely as medications to cause side effects, worsen health problems, and cause unsafe interactions with other remedies and medications. Before you start taking an herb or supplement, please check MedlinePlus for information on effectiveness, dosage, and dangers.

St. John's wort has several dozen drug interactions most of which are very dangerous. It can also cause a host of side effects.

St. John’s wort is LIKELY SAFE for MOST people when taken by mouth short-term.

Like conventional antidepressants, suddenly stopping St. John's wort may cause unpleasant side effects. If you decide to stop taking St. John's wort, reduce the dose slowly over time.

There are special precautions and warnings for:
- Pregnancy and breast-feeding
- Infertility
- ADHD
- Bipolar disorder
- Major depression
- Schizophrenia
- Anesthesia and surgery
- Alzheimer's disease
Eilonwy is offline   Reply With Quote